Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 10, 2020, 10:07 PM CST for Lawrence County, Illinois. It took effect at Feb 11, 2020, 6:12 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2020, 10:07 PM CST (04:07 UTC)
- In effect from
- Feb 11, 2020, 6:12 AM CST
- Expired
- Feb 14, 2020, 8:31 PM CST
- In force
- 4 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2).
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
135
WGUS43 KILX 110407
FLWILX
Flood Warning
National Weather Service Lincoln IL
1007 PM CST Mon Feb 10 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC101-111807-
/O.NEW.KILX.FL.W.0016.200211T1800Z-200215T2200Z/
/LAWI2.1.ER.200211T1800Z.200214T0000Z.200215T1600Z.NO/
1007 PM CST Mon Feb 10 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Embarras River at Lawrenceville.
* From Tuesday afternoon until Saturday afternoon.
* At 945 PM Monday the stage was 29.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 31.1 feet by early Friday morning.The
river will fall below flood stage by Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Embarras River
Lawrenceville 30 29.4 Mon 10 PM 29.9 30.5 30.8
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
259 follow-up statements
334
WGUS83 KILX 111215
FLSILX
Flood Statement
National Weather Service Lincoln IL
615 AM CST Tue Feb 11 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-120214-
/O.EXT.KILX.FL.W.0016.200211T1212Z-200215T2200Z/
/LAWI2.1.ER.200211T0935Z.200214T0000Z.200215T1600Z.NO/
615 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* From this morning until Saturday afternoon.
* At 545 AM Tuesday the stage was 30.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.1 feet by
Thursday evening. The river will fall below flood stage Saturday
morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 30.1 Tue 6 AM 30.6 30.8 31.1
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Ousley809
WGUS83 KILX 111629
FLSILX
Flood Statement
National Weather Service Lincoln IL
1029 AM CST Tue Feb 11 2020
...The Flood Warning continues for the following river in ...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-120629-
/O.EXT.KILX.FL.W.0016.000000T0000Z-200216T1000Z/
/LAWI2.1.ER.200211T0935Z.200214T1200Z.200216T0400Z.NO/
1029 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until late Saturday night.
* At 945 AM Tuesday the stage was 30.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.4 feet by
Friday morning. The river will fall below flood stage Saturday
evening.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 30.3 Tue 10 AM 31.0 31.1 31.4
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Ousley703
WGUS83 KILX 120118
FLSILX
Flood Statement
National Weather Service Lincoln IL
718 PM CST Tue Feb 11 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-121517-
/O.CON.KILX.FL.W.0016.000000T0000Z-200216T1000Z/
/LAWI2.1.ER.200211T0935Z.200214T1200Z.200216T0400Z.NO/
718 PM CST Tue Feb 11 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until late Saturday night.
* At 645 PM Tuesday the stage was 30.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.4 feet by
Friday morning. The river will fall below flood stage Saturday
evening.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 30.5 Tue 7 PM 30.8 31.1 31.4
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
baker810
WGUS83 KILX 121426
FLSILX
Flood Statement
National Weather Service Lincoln IL
826 AM CST Wed Feb 12 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-130426-
/O.EXT.KILX.FL.W.0016.000000T0000Z-200215T2100Z/
/LAWI2.1.ER.200211T0935Z.200212T1800Z.200215T1500Z.NO/
826 AM CST Wed Feb 12 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday afternoon.
* At 745 AM Wednesday the stage was 30.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.6 feet by
tomorrow morning. The river will fall below flood stage Saturday
morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Embarras River
Lawrenceville 30 30.5 Wed 8 AM 30.6 30.6 30.1
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Ousley027
WGUS83 KILX 130142
FLSILX
Flood Statement
National Weather Service Lincoln IL
742 PM CST Wed Feb 12 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-131541-
/O.CON.KILX.FL.W.0016.000000T0000Z-200215T2100Z/
/LAWI2.1.ER.200211T0935Z.200212T2345Z.200215T1500Z.NO/
742 PM CST Wed Feb 12 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday afternoon.
* At 645 PM Wednesday the stage was 30.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Embarras River
Lawrenceville 30 30.6 Wed 7 PM 30.6 30.6 30.1
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
37429
WGUS83 KILX 131531
FLSILX
Flood Statement
National Weather Service Lincoln IL
931 AM CST Thu Feb 13 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-140530-
/O.CON.KILX.FL.W.0016.000000T0000Z-200215T2100Z/
/LAWI2.1.ER.200211T0935Z.200213T1800Z.200215T1500Z.NO/
931 AM CST Thu Feb 13 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday afternoon.
* At 845 AM Thursday the stage was 30.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.9 feet by this
afternoon. The river will fall below flood stage Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Lawrenceville 30 30.8 Thu 9 AM 30.7 30.1 29.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Ousley986
WGUS83 KILX 140308
FLSILX
Flood Statement
National Weather Service Lincoln IL
908 PM CST Thu Feb 13 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-141708-
/O.CON.KILX.FL.W.0016.000000T0000Z-200215T2100Z/
/LAWI2.1.ER.200211T0935Z.200213T2000Z.200215T1500Z.NO/
908 PM CST Thu Feb 13 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday afternoon.
* At 845 PM Thursday the stage was 30.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain steady near 30.7 feet through
Friday afternoon. The river will fall below flood stage
Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Lawrenceville 30 30.7 Thu 9 PM 30.7 30.1 29.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
37803
WGUS83 KILX 141453
FLSILX
Flood Statement
National Weather Service Lincoln IL
853 AM CST Fri Feb 14 2020
...The Flood Warning continues for the following river in ...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-150453-
/O.EXT.KILX.FL.W.0016.000000T0000Z-200215T0800Z/
/LAWI2.1.ER.200211T0935Z.200213T2000Z.200215T0200Z.NO/
853 AM CST Fri Feb 14 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until late tonight.
* At 745 AM Friday the stage was 30.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 30.4 Fri 8 AM 29.4 27.7 26.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Ousley213
WGUS83 KILX 150231
FLSILX
Flood Statement
National Weather Service Lincoln IL
831 PM CST Fri Feb 14 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC101-150301-
/O.CAN.KILX.FL.W.0016.000000T0000Z-200215T0800Z/
/LAWI2.1.ER.200211T0935Z.200213T2000Z.200214T2345Z.NO/
831 PM CST Fri Feb 14 2020
The Flood Warning is cancelled for
The Embarras River at Lawrenceville.
* At 745 PM Friday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 545 PM Friday.
* Forecast...The river will continue to fall to 27.7 feet by Sunday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 29.9 Fri 8 PM 29.4 27.7 26.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
37What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 10, 8:32 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 10, 8:32 PM CST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 832 PM CST Mon Feb 10 2020 .SYNOPSIS... Issued at 333 PM CST Mon Feb 10 2020 Weak high pressure over the Central Plains will settle across central and northern Illinois through Tuesday, bringing dry conditions and breaks in cloud cover. Rain and snow will arrive for Wednesday and Wednesday night with accumulations possible, especially Wednesday night. Seasonable temperatures should occur tonight through Wednesday across the area. Much colder temperatures will arrive for Thursday and Friday. && .UPDATE... Issued at 832 PM CST Mon Feb 10 2020 Early evening surface map indicated 1034 mb high pressure over Wyoming with a ridge axis extending eastward into central IL. Farther south 1012 mb low was analyzed near the lower Mississippi Valley. Aloft, water vapor imagery and upper air analysis showed a cutoff low over the northern Baja peninsula. Pacific moisture streaming east of the low helped fuel a southern steam wave, which radar mosaic indicated was producing a large swath of rain and embedded storms well to the south. This system will indirectly impact our weather tonight. Low clouds have cleared west of I-55, however mid and high level clouds associated with the southern disturbance have overspread the entire area. This will negate diurnal cooling tonight, so lows should be only a few degrees cooler than current readings, primarily 25-30F. The northern edge of the precip shield will move into southern IL later tonight, and could brush our southern few counties after midnight. Forecast soundings hold on to a significant dry wedge centered at 900 mb from Flora to Lawrenceville, so have maintained only slight chance pops for light snow south of I-70. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 333 PM CST Mon Feb 10 2020 Other than a weak disturbance moving through southern IL that could bring a few light rain and snow showers in southeast IL tonight, dry conditions can be expected through Tuesday as high pressure dominates the weather pattern. Light winds will be associated with the high pressure for tonight, although a light NW breeze should develop Tuesday. .LONG TERM...(Tuesday night through Monday) ISSUED AT 333 PM CST Mon Feb 10 2020 Low pressure looks to track up the Ohio River Valley Wednesday into Thursday, leaving the deformation zone and and extended period of precipitation across central IL. Precipitation type and accumulations feature some uncertainty for the daytime period Wednesday, as temperatures rise to the mid to upper 30s for either a sloppy wet snow or a change to rain. This should lead to very little accumulation, but some small threat of a few inches of snow through Wednesday afternoon depending on small uncertainties in temperature and precipitation intensity. Healthy rain totals look to target southeast Illinois, ranging up to around 0.75 inches. Snow accumulations should be larger Wednesday night, generally an additional inch or two as much colder air surges into the region. After lows ranging from 12 in Galesburg to 30 in Lawrenceville Wednesday night, temperatures should start to decrease further by Thursday afternoon, reaching below zero from I-72/Danville northward Thursday night, and single digits to the south. Brisk northwest winds will bring wind chills below zero across the area, as low as 15 to 20 degrees below north of I-72/Danville. Another system over the weekend will bring another chance of rain and snow, as well as a return to more moderate/seasonable temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 505 PM CST Mon Feb 10 2020 Main issue this evening is timing clearing of MVFR deck currently affecting sites from I-55 east. Hi-res guidance is in fairly good agreement showing the back edge of the clouds eroding from the north and northwest this evening, within a few hours at SPI/BMI/DEC, and around 06z at CMI. While this is occurring, high clouds will overspread the region from the southwest, associated with a system passing well to the south. These high clouds will linger through much of Tuesday. High pressure will provide light and variable winds into Tuesday morning, with northwest winds around 10 kt becoming common by mid to late morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...25 SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...25
Hazardous weather outlook, Feb 10, 3:18 PM CST, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 318 PM CST Mon Feb 10 2020 ILZ036-040-041-047-049-050-111200- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 318 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Flooding will continue along the Illinois River near Havana and Beardstown. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Flooding will continue along the Illinois River near Havana and Beardstown through the week. A storm system will spread rain and snow into the area Wednesday...with precipitation changing to all snow Wednesday night. Snow totals will range from 1 to 3 inches across the area. Once the system passes, a much colder airmass will briefly invade the region Thursday and Friday. Wind-chills will drop into the negative teens Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-038-042>046-048-051>057-061-111200- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Knox-Logan-Macon- Marshall-McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-Shelby- Stark-Tazewell-Vermilion-Woodford- 318 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A storm system will spread rain and snow into the area Wednesday...with precipitation changing to all snow Wednesday night. Snow totals will range from 1 to 3 inches across the area. Once the system passes, a much colder airmass will briefly invade the region Thursday and Friday. Wind-chills will drop to the negative teens Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-111200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 318 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Flooding will continue along the Little Wabash River at Clay City. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Minor flooding will continue along the Little Wabash River and develop along the Wabash River. A storm system will spread rain and snow into the area Wednesday...with precipitation changing to all snow Wednesday night. Snow totals will be around or less than 1 inch. Once the system passes, a much colder airmass will briefly invade the region Thursday and Friday. Wind-chills will drop into the negative single digits Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Baker
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:40 PM CST | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Clark, Coles, Cumberland and 23 more | 43 hr |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.